MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-28
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Off-Label Use (1494); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the mildly calcified tibial /popliteal trunk.The 4.0x28mm xience skypoint stent delivery system (sds) was advanced and deployed; however, it was believed the stent did not deploy as it was not visible on the xray.The sds was removed and the staff began to look for the stent outside the patient, but could not find the stent.Therefore, a ct scan was performed and noted the stent had migrate down below the knee.No intervention was made to remove the stent and remains free floating.There was no adverse patient sequela reported and no clinically significant delay reported.No additional information was provided.User facility medwatch report received that states".Describe the event or problem: surgeon deployed a coronary stent to the lower leg (xience skypoint 4.0 mmx 28 mm).Upon review, they noticed that it is not visible on x-ray with c-arm.Charge nurse was made aware, inspected the catheter and packaging, as well as searched the room.Manager was made aware, and surgeon ordered for patient to go to ct for a full body ct scan after pacu (post anesthesia care unit).Package was saved for inspection.What was the original intended procedure? : ultrasound guided right femoral artery access right lower extremity arteriogram with selective third order catheterization.Right posterior tibial vein access with ultrasound guidance.Right angioplasty and stenting of peroneal artery and posterior tibial vein.Percutaneous transcatheter deep venous arterialization using pioneer ivus.Venoplasty of lateral plantar vein and dorsal veins.Intravascular ultrasound of posterior tibial vein.What problem did the user have (check all that apply) :device failed (e.G.Broke, couldn't get it to work or stopped working); additional information for patient #1 : other information about the patient that may have influenced the outcome of the event: final angiogram was performed.At this point it was noted that the coronary stent was no longer visible in the location of tpt where originally deployed.We then proceeded to image the right leg, pelvis, abdomen and chest to evaluate for migration given new arteriovenous connection.Although no evidence of migration out of leg, unclear therefore further imaging will be obtained.A 6fr mynx closure device was deployed in the femoral artery and addition pressure was held for hemostasis.Dermabond and steri strips were applied to groin access.The patient was transferred to recovery in stable condition.".
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 1494 clarifier - incorrect anatomy.Medwatch form (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the procedure was to treat the mildly calcified tibial /popliteal trunk.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: the xience skypoint stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions.In this case, it is unknown if the instruction for use (ifu) deviation related to off-label use (incorrect anatomy) contributed to the reported event; therefore, an in-service letter will not be requested.The investigation was unable to determine a conclusive cause for the reported visibility issue and stent migration.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17129797
Report Number2024168-2023-06266
Device Sequence Number17972552
Product Code NIQ
UDI-Device Identifier08717648233500
UDI-Public08717648233500
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model Number1804400-28
Device Catalogue Number1804400-28
Device Lot Number2012141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown